Alert archive / Missouri / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 6, NWS Kansas City, MO

April 17, 2019Johnson County, Wyandotte County, Kansas; Clay County, Jackson County, Platte County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Apr 17, 2019, 5:47 PM CDT for Johnson County, Wyandotte County, Kansas; Clay County, Jackson County, Platte County, Missouri. It was in force for 58 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 17, 2019, 5:47 PM CDT (22:47 UTC)
Expired
Apr 17, 2019, 6:45 PM CDT
In force
58 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Johnson County, KS, Wyandotte County, KS, Clay County, MO, Jackson County, MO, Platte County, MO

The radar

The Pleasant Hill radar (KEAX), 37 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 17, 6:05 PM CDTHAIL 13 S Kansas City, MO
Apr 17, 6:10 PM CDTHAIL 1.256 W Raytown, MO
Apr 17, 6:10 PM CDTHAIL 1.55 S Kansas City, MOMPING REPORT.
Apr 17, 6:15 PM CDTHAIL 15 S Kansas City, MOSOCIAL MEDIA.
Apr 17, 6:23 PM CDTHAIL 1.753 Nnw Raytown, MOQUARTERS TO GOLFBALL SIZE HAIL TO JUST SOUTH OF KAUFFMAN STADIUM.
Apr 17, 6:29 PM CDTHAIL 13 E Independence, MOMPING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 17, 5:24 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 10.8 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2019-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 20 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2019-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 279 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
20 J/kg
Mixed-layer CIN
-428 J/kg
Mixed-layer LCL
1001 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
279 m²/s²
0-3 km storm-relative helicity
293 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

303 
WUUS53 KEAX 172247
SVREAX
KSC091-209-MOC047-095-165-172345-
/O.NEW.KEAX.SV.W.0006.190417T2247Z-190417T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
547 PM CDT Wed Apr 17 2019

The National Weather Service in Pleasant Hill has issued a

* Severe Thunderstorm Warning for...
  Southeastern Wyandotte County in northeastern Kansas...
  Northeastern Johnson County in east central Kansas...
  Southern Clay County in west central Missouri...
  Southeastern Platte County in west central Missouri...
  Central Jackson County in west central Missouri...

* Until 645 PM CDT.

* At 547 PM CDT, a severe thunderstorm was located over Merriam,
  moving northeast at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Kansas City, Overland Park, Olathe, Independence, Shawnee, Blue
  Springs, Lenexa, Leawood, Raytown, Liberty, Gladstone, Prairie
  Village, Merriam, Mission, Edwardsville, North Kansas City,
  Fairway, Mission Hills, Sugar Creek and Riverside.

This includes the following highways...
 Interstate 70 in Missouri between mile markers 0 and 17.
 Interstate 70 in Kansas between mile markers 416 and 423.
 Interstate 35 in Missouri between mile markers 0 and 15.
 Interstate 35 in Kansas between mile markers 220 and 235.
 Interstate 29 between mile markers 0 and 1.
 Interstate 635 between mile markers 0 and 6.
 Interstate 470 near mile marker 16.
 Interstate 435 between mile markers 0 and 10, between mile markers
51 and 67, and between mile markers 80 and 83.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3891 9478 3906 9483 3929 9436 3919 9423
      3907 9422
TIME...MOT...LOC 2247Z 246DEG 26KT 3902 9472 

HAIL...1.00IN
WIND...60MPH
 
$$

Kurtz
6 follow-up statements
978 
WWUS53 KEAX 172301
SVSEAX

Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
601 PM CDT Wed Apr 17 2019

MOC165-172311-
/O.CAN.KEAX.SV.W.0006.000000T0000Z-190417T2345Z/
Platte MO-
601 PM CDT Wed Apr 17 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PLATTE COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
northeastern and east central Kansas...and west central Missouri.

LAT...LON 3893 9471 3898 9474 3909 9469 3929 9436
      3919 9423 3907 9422
TIME...MOT...LOC 2301Z 253DEG 23KT 3904 9461 

$$

KSC091-209-MOC047-095-172345-
/O.CON.KEAX.SV.W.0006.000000T0000Z-190417T2345Z/
Wyandotte KS-Johnson KS-Clay MO-Jackson MO-
601 PM CDT Wed Apr 17 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR EAST CENTRAL WYANDOTTE...NORTHEASTERN JOHNSON...SOUTHERN CLAY AND
CENTRAL JACKSON COUNTIES...

At 601 PM CDT, a severe thunderstorm was located over Westwood Hills,
or over Westwood, moving east at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Kansas City, Overland Park, Independence, Shawnee, Blue Springs,
Lenexa, Leawood, Raytown, Liberty, Prairie Village, Merriam, Mission,
North Kansas City, Fairway, Mission Hills, Sugar Creek, Westwood,
Claycomo, Kansas City Kansas and Courtney.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3893 9471 3898 9474 3909 9469 3929 9436
      3919 9423 3907 9422
TIME...MOT...LOC 2301Z 253DEG 23KT 3904 9461 

HAIL...1.00IN
WIND...60MPH
 
$$

Kurtz
301 
WWUS53 KEAX 172309
SVSEAX

Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
609 PM CDT Wed Apr 17 2019

KSC091-209-MOC047-095-172345-
/O.CON.KEAX.SV.W.0006.000000T0000Z-190417T2345Z/
Wyandotte KS-Johnson KS-Clay MO-Jackson MO-
609 PM CDT Wed Apr 17 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHEASTERN WYANDOTTE...NORTHEASTERN JOHNSON...SOUTHEASTERN CLAY
AND CENTRAL JACKSON COUNTIES...

At 608 PM CDT, a severe thunderstorm was located near Kansas City,
moving northeast at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Trained weather spotters.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Kansas City, Independence, Blue Springs, Leawood, Raytown, Liberty,
Prairie Village, North Kansas City, Fairway, Mission Hills, Sugar
Creek, Westwood, Claycomo, Courtney, Glenaire, Westwood Hills,
Missouri City, Mission Woods, River Bend and Birmingham.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3896 9461 3903 9462 3910 9459 3929 9436
      3919 9423 3907 9422
TIME...MOT...LOC 2308Z 246DEG 26KT 3906 9454 

HAIL...1.00IN
WIND...60MPH
 
$$

Kurtz
589 
WWUS53 KEAX 172315
SVSEAX

Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
615 PM CDT Wed Apr 17 2019

KSC091-209-172324-
/O.CAN.KEAX.SV.W.0006.000000T0000Z-190417T2345Z/
Wyandotte KS-Johnson KS-
615 PM CDT Wed Apr 17 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WYANDOTTE AND
NORTHEASTERN JOHNSON COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
west central Missouri.

LAT...LON 3897 9458 3902 9459 3914 9454 3916 9452
      3925 9432 3919 9423 3907 9422
TIME...MOT...LOC 2314Z 254DEG 27KT 3906 9449 

$$

MOC047-095-172345-
/O.CON.KEAX.SV.W.0006.000000T0000Z-190417T2345Z/
Clay MO-Jackson MO-
615 PM CDT Wed Apr 17 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHEASTERN CLAY AND CENTRAL JACKSON COUNTIES...

At 614 PM CDT, a severe thunderstorm was located near Raytown, moving
east at 30 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Trained weather spotters.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Kansas City, Independence, Blue Springs, Raytown, Liberty, Sugar
Creek, Claycomo, Courtney, Missouri City, River Bend, Birmingham and
Randolph.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3897 9458 3902 9459 3914 9454 3916 9452
      3925 9432 3919 9423 3907 9422
TIME...MOT...LOC 2314Z 254DEG 27KT 3906 9449 

HAIL...1.25IN
WIND...60MPH
 
$$

Kurtz
159 
WWUS53 KEAX 172322
SVSEAX

Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
622 PM CDT Wed Apr 17 2019

MOC047-095-172345-
/O.CON.KEAX.SV.W.0006.000000T0000Z-190417T2345Z/
Clay MO-Jackson MO-
622 PM CDT Wed Apr 17 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHEASTERN CLAY AND NORTHWESTERN JACKSON COUNTIES...

At 622 PM CDT, a severe thunderstorm was located over Independence,
moving east at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Trained weather spotters.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Kansas City, Independence, Blue Springs, Raytown, Liberty, Sugar
Creek, Courtney, Missouri City, River Bend and Birmingham.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3899 9451 3903 9455 3911 9450 3917 9447
      3925 9432 3919 9423 3907 9422
TIME...MOT...LOC 2322Z 251DEG 22KT 3906 9446 

HAIL...1.00IN
WIND...60MPH
 
$$

Kurtz
645 
WWUS53 KEAX 172325
SVSEAX

Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
625 PM CDT Wed Apr 17 2019

MOC047-095-172345-
/O.CON.KEAX.SV.W.0006.000000T0000Z-190417T2345Z/
Clay MO-Jackson MO-
625 PM CDT Wed Apr 17 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHEASTERN CLAY AND NORTHWESTERN JACKSON COUNTIES...

At 625 PM CDT, a severe thunderstorm was located over Independence,
moving east at 30 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts.

SOURCE...Trained weather spotters.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Kansas City, Independence, Blue Springs, Raytown, Liberty, Sugar
Creek, Courtney, Missouri City, River Bend and Birmingham.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3899 9451 3903 9455 3911 9450 3917 9447
      3925 9432 3919 9423 3907 9422
TIME...MOT...LOC 2325Z 247DEG 26KT 3907 9443 

HAIL...1.75IN
WIND...60MPH
 
$$

Kurtz
646 
WWUS53 KEAX 172345
SVSEAX

Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
645 PM CDT Wed Apr 17 2019

MOC047-095-172355-
/O.EXP.KEAX.SV.W.0006.000000T0000Z-190417T2345Z/
Clay MO-Jackson MO-
645 PM CDT Wed Apr 17 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLAY AND
NORTHWESTERN JACKSON COUNTIES HAS EXPIRED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
west central Missouri.

LAT...LON 3899 9451 3903 9455 3911 9450 3917 9447
      3925 9432 3919 9423 3907 9422
TIME...MOT...LOC 2345Z 246DEG 26KT 3912 9427 

$$

Kurtz

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 3:22 PM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, Apr 17, 3:22 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
322 PM CDT Wed Apr 17 2019

.Discussion...
Issued at 322 PM CDT WED APR 17 2019

First severe weather threat of the season expected to get underway
late this afternoon and and evening as well-advertised cold front
moves south over the region. Afternoon 1-min visible satellite
imagery finally starting to show some breaks in the overlying
status deck, which should help the atmosphere become weak to
moderately unstable as MLCAPE values exceed 1500-2000 J/kg later
today. Biggest uncertainty with this evening's event continues to
be the strength of the capping inversion, and whether enough
frontal convergence and column lifting associated with large-scale
ascent from an approaching shortwave to our northwest will be
able to provide enough forcing to initiate surface based
convection. In fact, latest ACARS soundings from MCI still show a
fairly strong cap in place over our region, which may be showing
some signs of weakening as latest 7.34 um water vapor imagery is
showing the warmest brightness temperatures associated with the
cap beginning to move east into eastern Missouri and western
Illinois. Given this scenario, along with the fact that various
high-res model solution's suggest the cold front will eventually
light up early this evening, we expect expect activity to get
underway around the 00z time frame.

An additional area of uncertainty continues to be just how much of
this activity impacts the greater Kansas City Metro. Latest high-
res model runs seem to want to develop convection a little further
north than previously expected, which means a sizable portion of
the KC metro may be under the gun for developing storms later this
evening. That said, best chances still look to occur along and
south of the I-35 corridor, with activity decreasing in areal
extent the further north one goes. In any event, given sufficient
buoyancy for ascent, along with unidirectional shear profiles
through the atmospheric column, it currently appears the main
threats will be large hail and strong winds owing to steep low
and mid-level lapse rates along with decent downdraft CAPE values
(500-1000 J/kg) which should allow adequate mixing of
thunderstorm generated downdrafts to the surface. Storm mode will
likely be messy as deep-layered shear vectors will become
increasingly parallel to the incoming boundary as the evening
hours progress. While enough shear may exist for a few isolated
storms initially, the prevailing idea is that activity will
congeal into a MCS fairly quickly this evening. While an isolated
tornado or two cannot be ruled out with initial discrete activity,
the main threats will undoubtedly be large hail and strong winds,
especially as activity becomes more and more linear in nature.

In addition to the severe wx threat, the other concern will be the
potential for heavy rainfall as models continue to paint 1+"
amounts across southern portions of the fcst area, especially
south of Route 50. Fortunately, 1- and 3-hr flash flood guidance
values largely remain over 2" for a good portion of the area,
which combined with the expectation that the heaviest rains will
occur over a non-urban landscape, should promote a limited flash
flood threat despite PWAT values exceeding the 90th percentile
for this time of year.

Rain/storms should gradually start working to the south and east
during the predawn hours which should be followed by a drying
trend on Thursday. Temperatures will be noticeably cooler both
Thursday and Friday as cold air advection remains in place both
days. From this point forward, the fcst largely looks dry through
the first half of the weekend before a southward sagging cold
front brings the next chance for organized rainfall to the area on
Easter Sunday. And looking even further out, unsettled weather
looks to remain across the region through midweek as longwave
troughing takes hold over the southern Rockies and Plains, which
should allow several migrating disturbances to pass overhead in
persistent southwesterly flow aloft.

&&

.Aviation...(For the 18Z TAFS through 18Z Thursday Afternoon)
Issued at 1235 PM CDT WED APR 17 2019

Main concern going forward with this afternoon's forecast involves
thunderstorm potential later this evening as well-advertised
frontal boundary sags south over the region. High-res model
guidance continues to show developing shwr/storm activity after
the 23z time frame, with activity lingering through the early
overnight hours before diminishing with time. For now, the most
likely sites to see impacts include both IXD and MKC, with chances
dropping off the further north you go. Biggest uncertainty this
afternoon remains whether developing storms will impact MCI, but
given TS was already offered with the 12z forecast, along with the
fact that development may occur just south of the terminal, have
elected to maintain a tempo group for storms for all KC terminals
this evening. As with any convective episode, short duration MVFR
and even IFR conditions will be possible with any activity that
impacts area terminals this evening. Winds will continue to veer
to the northwest through the period with gusts as high as 20 kts
likely following frontal passage later tonight and continuing
through the end of the forecast period.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...32
Aviation...32
Hazardous weather outlook, Apr 17, 4:49 AM CDT, 12 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
449 AM CDT Wed Apr 17 2019

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-181000-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
449 AM CDT Wed Apr 17 2019

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

Storm chances return this evening. Some storms could be strong to
severe between 6 PM and 10 PM, with large hail and damaging winds
the primary threats.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

In the hours before

Special weather statement, Apr 17, 4:53 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
453 PM CDT Wed Apr 17 2019

KSZ102-MOZ011-012-172245-
Doniphan KS-Holt MO-Andrew MO-
453 PM CDT Wed Apr 17 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DONIPHAN...SOUTHEASTERN
HOLT...SOUTHERN NODAWAY AND WESTERN ANDREW COUNTIES UNTIL 545 PM
CDT...

At 452 PM CDT, Doppler radar was tracking a strong thunderstorm near
Highland, moving east at 30 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Savannah, Highland, Oregon, Amazonia, Forest City, Fillmore, White
Cloud, Leona, Iowa Point and Fanning.

This includes Interstate 29 between mile markers 57 and 78.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4000 9534 4000 9531 4001 9532 4013 9503
      4013 9487 4000 9482 3982 9488 3977 9534
TIME...MOT...LOC 2152Z 257DEG 28KT 3988 9536

Kurtz
Special weather statement, Apr 17, 4:58 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
458 PM CDT Wed Apr 17 2019

KSZ057-172245-
Miami KS-
458 PM CDT Wed Apr 17 2019

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MIAMI COUNTY UNTIL 545 PM
CDT...

At 456 PM CDT, Doppler radar was tracking a strong... possibly
severe thunderstorm over Harris, Kansas, or 9 miles northwest of
Garnett, moving northeast at 30 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Paola, Osawatomie and Beagle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3867 9506 3870 9501 3859 9486 3845 9484
      3839 9506
TIME...MOT...LOC 2156Z 238DEG 28KT 3834 9541

Kurtz
Special weather statement, Apr 17, 5:16 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
516 PM CDT Wed Apr 17 2019

MOZ003>005-172300-
Worth MO-Gentry MO-Harrison MO-
516 PM CDT Wed Apr 17 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WORTH...NORTHEASTERN
GENTRY AND NORTHERN HARRISON COUNTIES UNTIL 600 PM CDT...

At 516 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Grant City, or 9 miles north of Albany, moving
east at 35 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Ridgeway, Eagleville, Blythedale, Mount Moriah, Allendale, Denver and
Martinsville.

This includes Interstate 35 in Missouri between mile markers 96 and
113.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4048 9379 4033 9379 4028 9440 4040 9444
      4046 9439 4058 9389
TIME...MOT...LOC 2216Z 257DEG 31KT 4039 9433

Kurtz
Special weather statement, Apr 17, 5:32 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
532 PM CDT Wed Apr 17 2019

KSZ025-102-MOZ011-020-172315-
Doniphan KS-Atchison KS-Buchanan MO-Holt MO-
532 PM CDT Wed Apr 17 2019

...SIGNIFICANT WEATHER ADVISORY FOR DONIPHAN...NORTHERN ATCHISON...
WESTERN BUCHANAN AND SOUTHEASTERN HOLT COUNTIES UNTIL 615 PM CDT...

At 531 PM CDT, Doppler radar was tracking a strong thunderstorm over
Whiting, or near Horton, moving east at 50 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Atchison, Wathena, Troy, Effingham, Rushville, Lancaster, Muscotah,
Denton, Doniphan, Severance, Huron, St. Joseph Airport and Bendena.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until midnight CDT for
northeastern Kansas...and northwestern Missouri.

LAT...LON 3965 9557 3965 9534 3977 9534 3987 9503
      3977 9491 3961 9491 3948 9557
TIME...MOT...LOC 2231Z 251DEG 42KT 3959 9559

Kurtz
Special weather statement, Apr 17, 5:38 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
538 PM CDT Wed Apr 17 2019

KSZ104-105-MOZ028-029-037-172330-
Johnson KS-Wyandotte KS-Platte MO-Jackson MO-Clay MO-
538 PM CDT Wed Apr 17 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WYANDOTTE...
NORTHEASTERN JOHNSON...SOUTHWESTERN CLAY...SOUTHEASTERN PLATTE AND
NORTHWESTERN JACKSON COUNTIES UNTIL 630 PM CDT...

At 538 PM CDT, Doppler radar was tracking a strong thunderstorm over
Shawnee, moving northeast at 25 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Kansas City, Overland Park, Olathe, Independence, Shawnee, Lenexa,
Leawood, Raytown, Liberty, Gladstone, Prairie Village, Merriam,
Mission, Parkville, Edwardsville, North Kansas City, Fairway, Mission
Hills, Sugar Creek and Riverside.

This includes the following highways...
 Interstate 70 in Missouri between mile markers 0 and 15.
 Interstate 70 in Kansas between mile markers 414 and 423.
 Interstate 35 in Missouri between mile markers 0 and 13.
 Interstate 35 in Kansas between mile markers 222 and 235.
 Interstate 29 between mile markers 0 and 5.
 Interstate 635 between mile markers 0 and 12.
 Interstate 470 near mile marker 16.
 Interstate 435 between mile markers 0 and 11, and between mile
markers 51 and 67, and near mile marker 83.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until midnight CDT for
northeastern and east central Kansas...and west central Missouri.

LAT...LON 3891 9483 3903 9489 3926 9456 3916 9440
      3903 9436
TIME...MOT...LOC 2238Z 240DEG 21KT 3901 9479

Kurtz
Special weather statement, Apr 17, 5:44 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
544 PM CDT Wed Apr 17 2019

MOZ004-005-012>014-172345-
Daviess MO-De Kalb MO-Gentry MO-Harrison MO-Andrew MO-
544 PM CDT Wed Apr 17 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DAVIESS...SOUTHERN
GENTRY...SOUTHWESTERN HARRISON...SOUTHEASTERN ANDREW AND NORTHERN
DEKALB COUNTIES UNTIL 645 PM CDT...

At 544 PM CDT, Doppler radar was tracking a strong thunderstorm near
Savannah, moving east at 45 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Savannah, King City, Union Star, Pattonsburg, Coffey, Jameson,
Mcfall, Fairport, Ford City, Helena and Santa Rosa.

This includes the following highways...
 Interstate 35 in Missouri between mile markers 68 and 87.
 Interstate 29 near mile marker 55.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until midnight CDT for
north central and northwestern Missouri.

LAT...LON 3986 9483 4002 9486 4023 9405 4011 9391
      3996 9393
TIME...MOT...LOC 2244Z 258DEG 38KT 3997 9476

Kurtz

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 4:53 PM CDTSpecial Weather StatementEAXDoniphan52 min
Apr 17, 4:58 PM CDTSpecial Weather StatementEAXMiami47 min
Apr 17, 5:06 PM CDTSevere Thunderstorm WarningEAXJohnson, Miami39 min
Apr 17, 5:32 PM CDTSpecial Weather StatementEAXAtchison, Doniphan43 min
Apr 17, 5:38 PM CDTSpecial Weather StatementEAXWyandotte52 min
Apr 17, 5:42 PM CDTSevere Thunderstorm WarningEAXJohnson, Miami36 min
Apr 17, 6:30 PM CDTSevere Thunderstorm WarningEAXAtchison, Doniphan45 min
Apr 17, 5:16 PM CDTSpecial Weather StatementEAXHarrison44 min
Apr 17, 5:44 PM CDTSpecial Weather StatementEAXAndrew, Daviess61 min
Apr 17, 6:42 PM CDTSpecial Weather StatementEAXDaviess, Grundy48 min
Apr 17, 6:44 PM CDTSpecial Weather StatementEAXPutnam46 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2019Severe Thunderstorm Warnings in Kansas, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.